Alert archive / Georgia / Red Flag Warnings in 2015

Red Flag Warning 1, NWS Charleston, SC

February 14, 20158 counties in Georgia; 5 counties in South Carolina

NWS Charleston, SC issued this red flag warning at Feb 14, 2015, 3:43 AM EST for 8 counties in Georgia; 5 counties in South Carolina. It took effect at Feb 14, 2015, 12:00 PM EST. It was in force for 7 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 14, 2015, 3:43 AM EST (08:43 UTC)
In effect from
Feb 14, 2015, 12:00 PM EST
Expired
Feb 14, 2015, 7:00 PM EST
In force
7 hr
Issued by
NWS Charleston, SC

Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 14, 2:15 PM ESTWILDFIRE 08 Se Jamestown, SCWILDFIRE REPORTED IN THE FRANCIS MARION NATIONAL FOREST. FIRE OFFICALS ARE ON SITE. ACRES IMPACTED UNKNOWN AT THIS TIME.
Feb 14, 2:50 PM ESTWILDFIRE 03 Ne Varnville, SCWILDFIRE REPORTED ALONG THE CHARLESTON HIGHWAY. FIRE OFFICIALS ON SITE. NUMBER OF ACRES IMPACTED ARE UNKNOWN.
Feb 14, 3:00 PM ESTWILDFIRE 05 Sw Cross, SCWILDFIRE OFF HIGHWAY 311. FIRE OFFICIALS ON SITE.
Feb 14, 3:30 PM ESTWILDFIRE 02 E Eadytown, SCWILDFIRE IN PROGRESS. DETAILS UNKNOWN AT THIS TIME.
Feb 14, 4:46 PM ESTWILDFIRE 03 S Cottageville, SCWILDFIRE IN PROGRESS. FIRE OFFICIALS IN ROUTE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 8.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2015-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2015-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2488 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

937 
WWUS82 KCHS 140843
RFWCHS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
343 AM EST SAT FEB 14 2015


GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-141700-
/O.UPG.KCHS.FW.A.0001.150214T1700Z-150214T2300Z/
/O.NEW.KCHS.FW.W.0001.150214T1700Z-150215T0000Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
343 AM EST SAT FEB 14 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING FOR LOW HUMIDITY...GUSTY WINDS AND DRY FUELS ACROSS
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THE MOST CRITICAL CONDITIONS WILL OCCUR BETWEEN NOON
  AND 7 PM TODAY.

* RELATIVE HUMIDITY...MINIMUM 20 TO 25 PERCENT AT MOST LOCATIONS.
  MINIMUM 16 TO 19 PERCENT BRIEFLY POSSIBLE AT A FEW INLAND
  LOCATIONS.

* TEMPERATURES...UPPER 50S TO NEAR 60.

* IMPACTS...ERRATIC FIRE BEHAVIOR IS POSSIBLE. ANY FIRE THAT 
  IGNITES COULD QUICKLY BECOME AN OUT OF CONTROL WILDFIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRE OFFICIALS SHOULD ADVISE THEIR CREWS IN THE FIELD. THE PUBLIC
SHOULD POSTPONE OUTDOOR BURNING DURING THIS PERIOD.

&&

$$
4 follow-up statements
767 
WWUS82 KCHS 141222
RFWCHS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
722 AM EST SAT FEB 14 2015

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-142100-
/O.CON.KCHS.FW.W.0001.150214T1700Z-150215T0000Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
722 AM EST SAT FEB 14 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EST
THIS EVENING FOR LOW HUMIDITY...GUSTY WINDS AND DRY FUELS ACROSS
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA...

* WINDS...WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 
  MPH. 

* TIMING...THE MOST CRITICAL CONDITIONS WILL OCCUR BETWEEN NOON 
  AND 7 PM TODAY.

* RELATIVE HUMIDITY...MINIMUM 20 TO 25 PERCENT AT MOST 
  LOCATIONS.MINIMUM 16 TO 19 PERCENT BRIEFLY POSSIBLE AT A FEW 
  INLAND LOCATIONS.

* TEMPERATURES...UPPER 50S TO NEAR 60.

* IMPACTS...ERRATIC FIRE BEHAVIOR IS POSSIBLE. ANY FIRE THAT 
  IGNITES COULD QUICKLY BECOME AN OUT OF CONTROL WILDFIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRE OFFICIALS SHOULD ADVISE THEIR CREWS IN THE FIELD. THE PUBLIC
SHOULD POSTPONE OUTDOOR BURNING DURING THIS PERIOD.

&&

$$
684 
WWUS82 KCHS 141623
RFWCHS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1123 AM EST SAT FEB 14 2015

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-150000-
/O.CON.KCHS.FW.W.0001.150214T1700Z-150215T0000Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1123 AM EST SAT FEB 14 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING
FOR LOW HUMIDITY...GUSTY WINDS AND DRY FUELS ACROSS SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA...

* WINDS...WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 
  MPH. 

* TIMING...THE MOST CRITICAL CONDITIONS WILL OCCUR BETWEEN NOON
  AND 7 PM THIS AFTERNOON AND EVENING.

* RELATIVE HUMIDITY...MINIMUM 20 TO 25 PERCENT AT MOST LOCATIONS.
  MINIMUM 16 TO 19 PERCENT POSSIBLE AT A FEW INLAND LOCATIONS.

* TEMPERATURES...UPPER 50S TO NEAR 60.

* IMPACTS...ERRATIC FIRE BEHAVIOR IS POSSIBLE. ANY FIRE THAT 
  IGNITES COULD QUICKLY BECOME AN OUT OF CONTROL WILDFIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRE OFFICIALS SHOULD ADVISE THEIR CREWS IN THE FIELD. THE PUBLIC
SHOULD POSTPONE OUTDOOR BURNING DURING THIS PERIOD.

&&

$$
764 
WWUS82 KCHS 142041
RFWCHS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
341 PM EST SAT FEB 14 2015

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-150000-
/O.CON.KCHS.FW.W.0001.000000T0000Z-150215T0000Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
341 PM EST SAT FEB 14 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING
FOR LOW HUMIDITY...GUSTY WINDS AND DRY FUELS ACROSS SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA...

* WINDS...WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THE MOST CRITICAL CONDITIONS WILL OCCUR THROUGH 7 PM
  THIS EVENING.

* RELATIVE HUMIDITY...MINIMUM 20 TO 25 PERCENT AT MOST LOCATIONS.

* TEMPERATURES...UPPER 50S TO NEAR 60.

* IMPACTS...ERRATIC FIRE BEHAVIOR IS POSSIBLE. ANY FIRE THAT 
  IGNITES COULD QUICKLY BECOME AN OUT OF CONTROL WILDFIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRE OFFICIALS SHOULD ADVISE THEIR CREWS IN THE FIELD. THE PUBLIC
SHOULD POSTPONE OUTDOOR BURNING DURING THIS PERIOD.

&&

$$
323 
WWUS82 KCHS 142345
RFWCHS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
645 PM EST SAT FEB 14 2015

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-150045-
/O.EXP.KCHS.FW.W.0001.000000T0000Z-150215T0000Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
645 PM EST SAT FEB 14 2015

...RED FLAG WARNING WILL EXPIRE AT 7 PM EST THIS EVENING FOR LOW
HUMIDITY...GUSTY WINDS AND DRY FUELS ACROSS SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA...

WINDS HAVE DIMINISHED SOMEWHAT AND RELATIVE HUMIDITY HAS
RECOVERED ABOVE CRITICAL LEVELS SATURDAY EVENING. THE RED FLAG
WARNING WILL THEREFORE BE ALLOWED TO EXPIRE.

PLEASE REFER TO THE FIRE DANGER STATEMENT VALID FOR SUNDAY. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this red flag warning went out at Feb 14, 12:59 AM EST, 2 hours 44 minutes earlier.

Area forecast discussion, Feb 14, 12:59 AM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1259 AM EST SAT FEB 14 2015

.SYNOPSIS...
HIGH PRESSURE WILL PREVAIL OVERNIGHT THROUGH SATURDAY...BEFORE A
REINFORCING COLD FRONT MOVES THROUGH THE AREA SATURDAY NIGHT. COLD
HIGH PRESSURE WILL PERSIST INTO MONDAY BEFORE A GULF LOW PRESSURE
SYSTEM AND COLD FRONT AFFECT THE AREA TUESDAY THROUGH WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION FROM
THE NORTHERN GULF COAST REGION THROUGH THE REMAINDER OF THE NIGHT.
CALM WINDS AND VERY DRY BOUNDARY LAYER CONDITIONS HAVE LED TO
VERY GOOD RADIATIONAL COOLING...WHICH COULD BE JUST SLIGHTLY
OFFSET BY SOME HIGH LEVEL CLOUDS THAT WILL STREAM ACROSS THE AREA
OVERNIGHT. OVERALL...LOWS WILL BE IN THE MID 20S JUST ABOUT
EVERYWHERE INLAND FROM THE IMMEDIATE COAST...WITH A FEW LOWER 20S
POSSIBLE IN WELL SHELTERED INLAND LOCATIONS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/...
SATURDAY...A BREEZY SOUTHWEST FLOW WILL DOMINATE THE REGION SATURDAY
AS HIGH PRESSURE SHIFTS SOUTH AND A STRONG ARCTIC COLD FRONT
APPROACHES FROM THE NORTHWEST. WEAK WARM AIR ADVECTION AND MOSTLY
SUNNY SKIES WILL HELP PUSH HIGHS INTO THE UPPER 50S/NEAR 60...WHICH
IS STILL SLIGHTLY BELOW NORMAL FOR MID-FEBRUARY. SOUTHWEST WINDS
OF 15-25 MPH WITH GUSTS 30-35 MPH WILL BE COMMON...BUT BOTH
SUSTAINED WINDS AND WIND GUSTS LOOK TO REMAIN JUST SHY OF WIND
ADVISORY CRITERIA. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY.
SEE THE FIRE WEATHER SECTION BELOW FOR ADDITIONAL DETAILS.

SATURDAY NIGHT...THE ARCTIC COLD FRONT WILL PUSH RAPIDLY SOUTH
OVERNIGHT...CLEARING THE ALTAMAHA RIVER AFTER 3 AM SUNDAY. IT WILL
BE A DRY COLD FRONTAL PASSAGE WITH LITTLE MOISTURE NOTED THROUGHOUT
MUCH OF THE TROPOSPHERE. ANY SIGNIFICANT LIFT THAT COULD COUNTERACT
THIS IS PROGGED TO REMAIN DISPLACED WELL TO THE NORTH OVER THE MID-
ATLANTIC STATES AND NEW ENGLAND. IT WILL REMAIN FAIRLY BRISK
OVERNIGHT WITH LOWS DROPPING INTO THE UPPER 20S TO LOWER 30S FOR
MOST LOCATIONS...POSSIBLY A BIT WARMER ALONG THE IMMEDIATE GEORGIA
COAST WHERE MEAN TRAJECTORIES WILL REMAIN MOSTLY PARALLEL TO THE
ORIENTATION OF THE COAST ITSELF. WIND CHILLS WILL DROP INTO THE
UPPER TEENS TO LOWER 20S. WIND CHILLS COULD GET CLOSE TO WIND CHILL
ADVISORY CRITERIA FOR THE CHARLESTON METRO AREA...SO THIS WILL NEED
TO BE WATCHED CAREFULLY.

SUNDAY...IT WILL BE DOWN RIGHT COLD WITH 850 HPA TEMPERATURES
DROPPING TO -2 TO -8C. DESPITE FULL SUN...HIGHS WILL STRUGGLE TO
RISE THROUGHOUT THE DAY. MOST AREAS LOOK TO ONLY TOP OUT IN THE
UPPER 30S ACROSS THE CHARLESTON TRI-COUNTY AREA WITH LOWER-MID 40S
ELSEWHERE ACROSS THE AREA...WARMEST SOUTH OF THE I-16 CORRIDOR. THIS
IS ABOUT 20-25 DEGREES BELOW NORMAL. IT WILL NOT BE NEARLY A BREEZY
AS SATURDAY WITH DIMINISHING COLD AIR ADVECTION AND A RELAXING
PRESSURE GRADIENT. QUIET CONDITIONS WILL LINGER INTO SUNDAY NIGHT AS
ARCTIC HIGH PRESSURE BEGINS TO WEDGE DOWN THE CAROLINA PIEDMONT.
LOWS WILL RANGE MID-UPPER 20S EXCEPT TO AROUND 30 SOUTH OF THE I-16
CORRIDOR AND RIGHT ALONG THE LOWER SOUTH CAROLINA COAST. DRY
CONDITIONS ARE EXPECTED TO PREVAIL...ALTHOUGH A FEW ENSEMBLE MEMBERS
SPIT OUT A LITTLE QPF CLOSER TO SUNRISE MONDAY ACROSS FAR INTERIOR
SOUTHEAST GEORGIA AS WEAK ISENTROPIC ASSENT/WARM AIR ADVECTION TRIES
TO DEVELOP AHEAD A DEVELOPING AREA OF LOW PRESSURE OVER THE NORTHERN
GULF OF MEXICO. ALTHOUGH UNLIKELY ATTM...SHOULD LIGHT PRECIPITATION
BREAK OUT...IT WOULD LIKELY FALL AS VERY LIGHT FREEZING RAIN GIVEN A
PRONOUNCED WARM LAYER IS NOTED AT 800 HPA.

MONDAY...MONDAY WILL BE A DAY OF TRANSITION AS DEEP LAYER MOISTURE
INCREASES AHEAD OF A SOUTHERN STREAM SHORTWAVE AND LOW PRESSURE OVER
THE NORTHERN GULF OF MEXICO. A MODEST INLAND WEDGE LOOKS TO DEVELOP
AS HIGH PRESSURE WEDGES FARTHER DOWN THE CAROLINA PIEDMONT. THE
SUB- CLOUD LAYER LOOKS TO REMAIN TOO DRY TO SUPPORT MEASURABLE
RAINFALL DURING THE MORNING HOURS...WITH RAIN CHANCES SLOWLY
INCREASING FROM THE SOUTHWEST LATE MONDAY AFTERNOON. THE BEST
CHANCES FOR ANY LIGHT MEASURABLE RAINFALL WILL BE MAINLY ACROSS
FAR INTERIOR SOUTHEAST GEORGIA WHERE SLIGHT CHANCE POPS WILL BE
MAINTAINED. THE MORE SIGNIFICANT RAIN CHANCES WILL HOLD OFF UNTIL
AFTER SUNSET. HIGHS WILL RANGE MID-UPPER 40S INLAND AND NORTH TO
THE LOWER-MID 50S SOUTH...BUT THESE COULD BE TOO WARM...ESPECIALLY
INLAND...IF RAIN DEVELOPS QUICKER THAN EXPECTED AND DIABATIC
PROCESSES TAKE HOLD.

LAKE WINDS...WINDS UP TO 20 KNOTS ARE POSSIBLE ON LAKE MOULTRIE
SATURDAY AHEAD OF AN ARCTIC COLD FRONT. IT IS UNCLEAR EXACTLY HOW
MUCH MIXING WILL OCCUR OVER THE COLD OPEN LAKE WATERS...SO THE
DECISION TO ISSUE A LAKE WIND ADVISORY HAS BEEN DEFERRED TO THE
OVERNIGHT FORECAST CYCLE SO ADDITIONAL MODEL DATA CAN BE ASSESSED.
THE RISK FOR LAKE WINDS WILL BE MORE SIGNIFICANT SATURDAY NIGHT AS
STRONG COLD AIR ADVECTION AND MORE FAVORABLE MIXING PROFILES OCCUR
IN THE WAKE OF AN ARCTIC COLD FRONT.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
EXPECT A STORMY AND WINTRY PATTERN THIS PERIOD. LOW PRESSURE IS
FORECAST TO TRACK THROUGH SOUTHEAST GEORGIA TUESDAY AND THEN
OFFSHORE TUESDAY NIGHT BRINGING A GOOD SHOT OF RAIN TO THE REGION
/POSSIBLY NEAR 1 INCH/ THROUGH TUESDAY NIGHT...POSSIBLY MORE INTO
WEDNESDAY. SHOULD SEE A GOOD SPREAD IN TEMPS FROM NORTH TO SOUTH
TUESDAY AS THE LOW PASSES BY AND WARMER AIR MOVES IN FROM THE
SOUTH AHEAD OF THE STORM. COLD AIR WILL MOVE IN FROM THE WEST
TUESDAY NIGHT AS THE MOISTURE DEPARTS BUT WILL NEED TO WATCH THIS
CLOSELY AS AGAIN THERE IS A SMALL RISK FOR SOME LIGHT WINTRY
PRECIPITATION...MAINLY INLAND. BREEZY AND COLD CONDITIONS EXPECTED
THROUGH MID WEEK AS A DEEP UPPER TROUGH REMAINS IN PLACE OVER THE
EAST COAST. THE 00Z/13 GFS AND TO SOME EXTENT THE ECMWF INDICATE A
QUICK-MOVING STORM SYSTEM WILL MOVE THROUGH THURSDAY WITH SOME
MOSTLY LIGHT PRECIPITATION...MOST LIKELY IN THE FORM OF A COLD
RAIN...ALTHOUGH SOME NON-LIQUID PRECIPITATION CANNOT COMPLETELY
BE RULED OUT. HIGH PRESSURE SHOULD THEN RETURN FROM THE NORTH
FRIDAY WITH CHILLY TEMPERATURES REMAINING WELL BELOW NORMAL.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS WILL PREVAIL AT KCHS AND KSAV THROUGH 06Z SUNDAY.
A STRENGTHENING LOW LEVEL JET AHEAD OF AN APPROACHING COLD FRONT
WILL RESULT IN BREEZY CONDITIONS BEGINNING MID-MORNING SATURDAY
AND CONTINUING THROUGH THE END OF THE FORECAST PERIOD...WITH
GUSTS PEAKING UPWARDS OF 30 KT IN THE AFTERNOON.

EXTENDED AVIATION OUTLOOK...VFR THIS WEEKEND. IFR TO MVFR
CONDITIONS ARE LIKELY DUE TO LOW CLOUDS AND RAIN MONDAY NIGHT INTO
TUESDAY AS LOW PRESSURE IMPACTS THE REGION. GUSTY WINDS WILL
AFFECT THE AREA TUESDAY AND WEDNESDAY.

&&

.MARINE...
A WEAK PRESSURE GRADIENT WILL TRANSLATE TO WINDS 15 KT OR LESS OVERNIGHT.
W/NW WINDS WILL INCREASE SOMEWHAT AS THE OFFSHORE SURFACE PRESSURE
GRADIENT BEGINS TO TIGHTEN TOWARD DAYBREAK. SEAS WILL RANGE FROM
1-3 FT WITHIN NEARSHORE WATERS TO 3-4 FT BEYOND 20 NM.

SATURDAY...GUSTY SOUTHWEST WINDS WILL BE TEMPERED SOMEWHAT DUE TO
UNFAVORABLE MIXING PROFILES OVER THE COLD ATLANTIC SHELF WATERS.
HOWEVER...MIXING WILL BE A BIT MORE ROBUST IN THE SMALL CHARLESTON
HARBOR WHERE WINDS MAY GUST TO 25 KNOTS FOR MUCH OF THE AFTERNOON
PERIOD. A SMALL CRAFT ADVISORY HAS THEREFORE BEEN ISSUED FOR THE
HARBOR. CONDITIONS WILL CHANGE RAPIDLY OVERNIGHT AS A STRONG ARCTIC
COLD FRONT PUSHES OFFSHORE AND MIXING PROFILES BECOME INCREASINGLY
FAVORABLE FOR DEEP MIXING WITH THE ONSET OF STRONG COLD AIR
ADVECTION. FREQUENT GUSTS TO GALE FORCE LOOK LIKELY FOR THE GEORGIA
OFFSHORE WATERS AND THE OUTER PORTIONS OF THE CHARLESTON COUNTY
NEARSHORE WATERS...SO A GALE WATCH WILL BE ISSUED FOR THESE AREAS
PER COLLABORATION WITH WFO/S JACKSONVILLE AND WILMINGTON. SMALL
CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR THE REMAINING NEARSHORE
WATERS IN LATER FORECAST CYCLES. SEAS LOOK TO BUILD TO 4-7 FT
NEARSHORE WATERS WITH 5-8 FT OFFSHORE WATERS.

SUNDAY...CONDITIONS WILL STEADILY IMPROVE OVER THE WATERS AS COLD
AIR ADVECTION WANES AND HIGH PRESSURE BUILDS SOUTH. WINDS AND SEAS
WILL LIKELY REMAIN ABOVE SMALL CRAFT ADVISORY CRITERIA DURING THE
MORNING HOURS WITH CONDITIONS DROPPING BELOW BY AFTERNOON.

MONDAY AND TUESDAY...NO SIGNIFICANT CONCERNS AGAIN UNTIL LATER
TUESDAY AND ESPECIALLY TUESDAY NIGHT AS DEVELOPING LOW PRESSURE FROM
THE GULF COAST MOVES THROUGH. ONCE AGAIN SMALL CRAFT ADVISORIES ARE
A GOOD BET FOR ALL WATERS DURING THIS TIME...ESPECIALLY NEAR THE
GULF STREAM WHERE GALE FORCE GUSTS ARE POSSIBLE.

&&

.FIRE WEATHER...
A FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL OF SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA FOR SATURDAY AFTERNOON FROM NOON
UNTIL 6 PM. THE WATCH HAS BEEN COLLABORATED ACROSS MULTIPLE WFO/S
AND FIRE WEATHER AGENCIES. THE COMBINATION OF LOW HUMIDITY AROUND
20 PERCENT...WIND GUSTS IN EXCESS OF 25 MPH AND DRY FUELS WILL
SUPPORT DANGEROUS FIRE WEATHER CONDITIONS WITH ERRATIC WILDFIRE
BEHAVIOR LIKELY WITH ANY FIRES THAT DEVELOP. BURNING IS HIGHLY
DISCOURAGED. A RED FLAG FIRE WEATHER ALERT ALSO REMAINS IN EFFECT
FOR SOUTH CAROLINA FOR THE NEXT FEW DAYS. DRY CONDITIONS WILL
LINGER INTO SUNDAY WITH CONTINUED DRY FUELS...HOWEVER THE LACK OF
A SIGNIFICANT WIND COMPONENT SUGGESTS THE FIRE WEATHER SITUATION
WILL NOT BE AS BAD AS WHAT WILL OCCUR SATURDAY AFTERNOON.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FIRE WEATHER WATCH FROM NOON EST TODAY THROUGH THIS AFTERNOON
     FOR GAZ087-088-099>101-114>119-137>141.
SC...FIRE WEATHER WATCH FROM NOON EST TODAY THROUGH THIS AFTERNOON
     FOR SCZ040-042>045-047>052.
MARINE...GALE WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR AMZ350-
     374.
     SMALL CRAFT ADVISORY FROM NOON TODAY TO 7 PM EST THIS EVENING
     FOR AMZ350.
     SMALL CRAFT ADVISORY FROM NOON TODAY TO 11 AM EST SUNDAY FOR
     AMZ330.

&&

NEAR TERM...JAQ
SHORT TERM...ST
LONG TERM...RJB
AVIATION...JAQ/ST
MARINE...SPR/ST
FIRE WEATHER...ST
Hazardous weather outlook, Feb 13, 3:20 PM EST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
320 PM EST FRI FEB 13 2015

SCZ045-142030-
INLAND BERKELEY-
320 PM EST FRI FEB 13 2015

...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

LAKE WINDS...ANOTHER ROUND OF GUSTY WINDS IS EXPECTED SATURDAY
AFTERNOON AND SATURDAY NIGHT IN ASSOCIATION WITH A PASSING STRONG
COLD FRONT. A LAKE WIND ADVISORY MAY EVENTUALLY BE NEEDED.

WIND CHILLS...A VERY COLD AIR MASS COMBINED WITH GUSTY WINDS WILL
RESULT IN WIND CHILL VALUES LATE SATURDAY NIGHT INTO SUNDAY
MORNING NEAR 15 DEGREES. A WIND CHILL ADVISORY MAY EVENTUALLY BE
NEEDED FOR PARTS OF THE CHARLESTON TRI-COUNTY AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-SCZ040-042-047>049-051-142030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL COLLETON-
COASTAL JASPER-
320 PM EST FRI FEB 13 2015

...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ350-374-142030-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
320 PM EST FRI FEB 13 2015

...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

GALES...ANOTHER PERIOD OF STRONG AND GUSTY WINDS IS EXPECTED
SATURDAY NIGHT INTO EARLY SUNDAY AS A COLD FRONT PUSHES THROUGH
AND AGAIN TUESDAY NIGHT INTO WEDNESDAY. WINDS COULD REACH GALE
FORCE...MAINLY NEAR THE GULF STREAM...AND THUS GALE WATCHES AND
WARNINGS MAY EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-352-354-142030-
CHARLESTON HARBOR-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
320 PM EST FRI FEB 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ043-044-050-052-142030-
INLAND COLLETON-DORCHESTER-CHARLESTON-TIDAL BERKELEY-
320 PM EST FRI FEB 13 2015

...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 3:33 AM ESTGale WarningCHS31 hr
Feb 14, 3:35 AM ESTLake Wind AdvisoryCHSBerkeley31 hr

Nearby

Red Flag Warnings in Georgia, 2015Red Flag Warnings in South Carolina, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.